Aequationes mathematicae

, Volume 39, Issue 1, pp 55–67 | Cite as

On a question of H. Kraljević

  • Miljenko Crnjac
  • Boris Guljaš
  • Harry I. Miller
Research Papers
  • 22 Downloads

Summary

In this paper, assuming a certain set-theoretic hypothesis, a positive answer is given to a question of H. Kraljević, namely it is shown that there exists a Lebesgue measurable subsetA of the real line such that the set {c ∈ R: A + cA contains an interval} is nonmeasurable. Here the setA + cA = {a + ca′: a, a′ ∈ A}. Two other results about sets of the formA + cA are presented.

AMS (1980) subject classification

Primary 28A05 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    Crnjac, M., Guljaš, B. andMiller, H. I.,A positive answer to a question about the Cantor set. Czechoslovak Math. J., to appear.Google Scholar
  2. [2]
    Crnjac, M., Guljaš, B. andMiller, H. I.,On questions of Ger, Grubb and Kraljevic. Acta Math. Hung., to appear.Google Scholar
  3. [3]
    Falconer, K. J.,On a problem of Erdös on sequences and measurable sets. Proc. Amer. Math. Soc.90 (1984), 77–78.MathSciNetMATHGoogle Scholar
  4. [4]
    Kominek, Z. andMiller, H. I.,Remarks on a theorem of Steinhaus. Glas. Mat. Ser. III20(40 (1985), 337–344.MathSciNetMATHGoogle Scholar
  5. [5]
    Kuczma, M.,An Introduction to the Theory of Functional Equations and Inequalities. PWN-Silesian University, Warsaw-Katowice, 1985.MATHGoogle Scholar
  6. [6]
    Martin, D. A. andSolovay, R. M.,Internal Cohen extensions. Ann. Math. Logic2 (1970), 143–178.MathSciNetCrossRefMATHGoogle Scholar
  7. [7]
    Miller, H. I. andXenikakis, P. J.,Some results connected with a problem of Erdös. Akad. Nauka Umjet. Bosne Hercegov. Rad. Odjelj. Prirod. Mat. Nauka66/19 (1980), 71–75.Google Scholar
  8. [8]
    Miller, H. I.,Some results connected with a problem of Erdös II. Proc. Amer. Math. Soc.75 (1979), 265–268.MathSciNetMATHGoogle Scholar
  9. [9]
    Miller, H. I.,An incompatibility theorem. Colloq. Math.88 (1984), 135–138.MathSciNetMATHGoogle Scholar
  10. [10]
    Miller, H. I.,A short zero–one law proof of a theorem of Abian. Aequationes Math.30 (1986), 281–283.MathSciNetCrossRefMATHGoogle Scholar
  11. [11]
    Oxtoby, J. C.,Measure and Category. Springer, New York, 1971.CrossRefMATHGoogle Scholar
  12. [12]
    Rogers, C. A.,Hausdorff Measures. Cambridge University Press, Cambridge, 1970.MATHGoogle Scholar

Copyright information

© Birkhäuser Verlag 1990

Authors and Affiliations

  • Miljenko Crnjac
    • 1
    • 2
    • 3
  • Boris Guljaš
    • 1
    • 2
    • 3
  • Harry I. Miller
    • 1
    • 2
    • 3
  1. 1.OsijekYugoslavia
  2. 2.Dept. of MathematicsUniversity of ZagrebZagrebYugoslavia
  3. 3.SarajevoYugoslavia

Personalised recommendations